U.S. doctors online nowAsk doctors free
Canada
A 37-year-old female asked:

Can pac, pvc and taccycardia be treated? i think being on ritalin (methylphenidate) for 20 yrs ruined my heart.

4 doctor answers9 doctors weighed in
Dr. Ravi Chand
Psychiatry 27 years experience
Ritalin (methylphenidate): Ritalin (methylphenidate) can affect the heart cause arrthymias, heart attack etc.
Dr. Alan Ali
Dr. Alan Ali commented
Psychiatry 33 years experience
Can be treated by a Cardiologist.
Sep 15, 2013
Dr. Marsha Davis
Internal Medicine 29 years experience
Yes: They can all be treated but i doubt it was a result of the Ritalin (methylphenidate) so don't feel guilty about that. If you are on too much Ritalin (methylphenidate) it can cause tachycardia but if the sinus type. It does not cause other kinds.
Dr. Gabriel Goren
A Verified Doctoranswered
59 years experience
Well. : Ritalin (methylphenidate) is an upper an it can elevate BP cause tachycardia and premature contractions. However, before i were to blame Ritalin (methylphenidate) forur problems i would fist see a cardiologist to make sure nothing is wrong around the heart. Of course today there are different categories of drugs from beta-blockers to specific anti-arrhythmic drugs. The cardiologist and only the cardiologist will have answers for u.
Dr. Robert Pearson-Martinez
Pediatric Cardiology 21 years experience
Unlikely, need info: Not typical concern for long-term stimulant use, if you (1) use lowest effective dose for shortest time necessary & (2) avoid add'l unnecessary stimulants...My general recs for these meds. Usually most concerned about slight increased hypertension risk, so the arrhythmias may not be related. If the pacs and pvcs are isolated, may be a benign finding, but tachycardia might need treatment.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 4, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.